Alert archive / New Mexico / Special Weather Statements in 2013

Special Weather Statement, NWS Midland/Odessa, TX

June 14, 2013Eddy County, New Mexico

NWS Midland/Odessa, TX issued this special weather statement at Jun 14, 2013, 12:07 AM MDT for Eddy County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2013, 12:07 AM MDT (06:07 UTC)
Expired
Jun 14, 2013, 12:45 AM MDT
In force
38 min
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 167 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 6.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2013-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2013-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
219 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
3578 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WWUS84 KMAF 140607
SPSMAF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1207 AM MDT FRI JUN 14 2013

NMZ028-140645-
EDDY COUNTY PLAINS-
1207 AM MDT FRI JUN 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL EDDY COUNTY UNTIL 1245 AM MDT...

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL EDDY COUNTY AT 1207 AM
MDT...MOVING WEST AT 15 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DIME SIZED HAIL AND GUSTY WINDS TO 50 MPH...DEADLY 
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 
SEEK SAFE SHELTER NOW.

&&

LAT...LON 3234 10464 3256 10463 3247 10431 3241 10432
TIME...MOT...LOC 0607Z 088DEG 14KT 3244 10441

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 13, 11:56 PM MDT, 11 minutes earlier.

Area forecast discussion, Jun 13, 11:56 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1256 AM CDT FRI JUN 14 2013

.DISCUSSION...

THE LATEST AVIATION DISCUSSION IS BELOW.

&&

.AVIATION...

THUNDERSTORMS CONTINUE EARLY THIS MORNING OVER SOUTHEAST NEW
MEXICO...BUT TO THE WEST OF KHOB AND KCNM. EXPECT MVFR CEILINGS
WILL DEVELOP, AND HAVE INCLUDED AT ALL TAF SITES, HOWEVER IF MID
AND HIGH CLOUD HANG TOUGH OVERNIGHT THIS MAY HAVE TO BE AMENDED.
THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON AND HAVE
INCLUDED PROB30 AT MOST SITES.  67

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 13, 1:26 PM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CDT THU JUN 13 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
226 PM CDT THU JUN 13 2013 /126 PM MDT THU JUN 13 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING
ALONG AND SOUTH OF INTERSTATE 10...WITH MORE ISOLATED
THUNDERSTORMS POSSIBLE TO THE NORTH. THE STRONGER STORMS WILL
PRODUCE GUSTY WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING
STRIKES...IN ADDITION TO LOCALLY HEAVY RAINFALL. SEVERE WEATHER IS
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST NEW
MEXICO AND WEST TEXAS FRIDAY AND FRIDAY NIGHT. THE PRIMARY CONCERN
FROM THESE STORMS WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. A
CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER MOST OF THE
AREA SATURDAY...WITH LOCALLY HEAVY RAINFALL THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Jun 13, 8:33 PM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
933 PM CDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     FLASH FLOOD      MIDLAND                 32.00N 102.08W
06/13/2013                   MIDLAND            TX   TRAINED SPOTTER

            FLASH FLOODING REPORTED NEAR ANDREWS HWY AND MIDKIFF
            RD...AT AUSTIN AND BEDFORD

&&

MH
Local storm report, Jun 13, 8:34 PM MDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
934 PM CDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     FLASH FLOOD      MIDLAND                 32.00N 102.08W
06/13/2013                   MIDLAND            TX   TRAINED SPOTTER

            FLASH FLOODING REPORTED ALONG WADLEY DR BEWTEEN MIDLAND
            AND MIDKIFF ROADS...VEHICLES REPORTED STRANDED

&&

MH
Local storm report, Jun 13, 8:36 PM MDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
936 PM CDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     FLASH FLOOD      3 NW MIDLAND            32.03N 102.12W
06/13/2013                   MIDLAND            TX   TRAINED SPOTTER

            FLASH FLOODING ON WADLEY AVE BETWEEN WARD AND N
            MIDKIFF...CURRENT WATER DEPTH 12 INCHES IN CENTER MEDIAN

&&

MH
Special weather statement, Jun 14, 12:07 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1207 AM MDT FRI JUN 14 2013

NMZ028-140645-
EDDY COUNTY PLAINS-
1207 AM MDT FRI JUN 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL EDDY COUNTY UNTIL 1245 AM MDT...

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL EDDY COUNTY AT 1207 AM
MDT...MOVING WEST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DIME SIZED HAIL AND GUSTY WINDS TO 50 MPH...DEADLY
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.

&&

LAT...LON 3234 10464 3256 10463 3247 10431 3241 10432
TIME...MOT...LOC 0607Z 088DEG 14KT 3244 10441

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:27 PM MDTAreal Flood WarningMAFPresidio6 hr
Jun 13, 8:04 PM MDTRiver Flood WarningMAFPresidio15 hr
Jun 13, 8:04 PM MDTRiver Flood WarningMAFPresidio15 hr
Jun 13, 8:04 PM MDTRiver Flood WarningMAFBrewster, Presidio15 hr
Jun 13, 8:04 PM MDTRiver Flood WarningMAFBrewster15 hr
Jun 13, 8:17 PM MDTAreal Flood AdvisoryMAFMidland3 hr
Jun 13, 11:02 PM MDTAreal Flood AdvisoryMAFBrewster, Pecos, Terrell3 hr
Jun 14, 3:08 AM MDTFlash Flood WatchMAFBorden, Crane, Dawson, Ector, Glasscock, Howard and 8 more24 hr
Jun 14, 2:41 PM MDTAreal Flood AdvisoryMAFJeff Davis3 hr

Nearby

Special Weather Statements in New Mexico, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.